Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have prostatitis, urination frequency increase, increased sensitivity of penis, lack of ejaculation control, taking Avodart for hair loss. Is it genital HSV?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 576 Questions
Question
Have had Prostatitis since December. Pain and discomfort only really bad after physical exam to diagnose.

Yet, the mild symptoms I do have are enough to make me unhappy..

They are mostly manifested as mild urination frequency increase, increased sensitivity of penis in general, an increased tenderness (and awareness) of my whole genital area, lower back discomfort, and sexual side effects..

The sexual stuff is what REALLY bothers me..

Erections are no problem, the problem is that the increased sensitivity (due to an underlying/masked pain sensation I'm told) leads to a lack of ejaculation control and a sooner ejaculation/orgasm. Orgasms are not as good either since they are tinged with minor pain & burning as I get closer.

Now, I was just on a month of Cipro which did nothing. Thus, I am assuming I have the chronic non-bacterial variety of prostatitis. My urologist wants me to start acupuncture, which I will. I am additionally going to exercise and do yoga, diet correctly (I have allergies anyway), and take Prost-P10x supplements.

Coincidently, I also started Avodart for hair loss 3 weeks ago. I am assuming this will only help..

I have a sneaking suspicion that my genital HSV I may be the culprit here. Contracted 2 years ago, It has been dormant/latent since, and I have been told by my immunobiologist that I will never have to worry about reoccurrence or transmission in the future. This is a strange case of victory over HSV I that he attributes to my very swift action treating it.

Nevertheless, it is still a virus in my body that can cause problems..

Specific questions:

1) If it were virally caused, does that likely mean I'll likely be dealing with this my whole life, even if I really take care of myself, as described above?
2) Is your answer different between a general/unknown cause Vs. a viral (genital HSV I) cause?
3) Is there any hope of getting 100% back to normal sexually?
4) Might it pay to go back on Valtrex, or any other antiviral?
Posted Thu, 26 Apr 2012 in Testicle Problems
 
 
Answered by Dr. Rajiv goel 7 hours later
Dear,

I appreciate your efforts in giving a detailed report of your problem. After going through it, you seem to be suffering from 2 issues – prostatitis (as diagnosed) and premature ejaculation. I shall answer all your queries in this way:

1.It is unlikely that Hence, there is no point on spending your energy and money on the treatment for the same. A definitive cause may be established after investigation. You may consult your urologist to perform the necessary test.

I would not advice you to continue avodart for long time. It would be better if you could stop it. Avodart is known to cause decreased libido and poor erection. Though your sexual problem isn’t related to erection or libido, continuing on this medication may worsen your sexual problems with time.

Instead you might consider starting on alpha blocker and a course of doxycycline. It might help you a lot. Talk to your urologist and use these medications under their guidance. In the meantime, sitz baths in XXXXXXX warm water twice daily for 15-20minutes might benefit you.

2. Your sexual symptoms are predominantly those of premature ejaculation. A brief course of dapoxetine can be useful in treating this problem. You may start yourself on it under the care of your urologist till you are cured of prostatitis.

With these treatments, I think you should improve and get back to normal. You need not suffer from these issues for lifetime.

Hope this answers all your queries.

Wish you good health and speedy recovery.

Best Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor